Alert archive / Arkansas / Wind Advisories in 2023

Wind Advisory 16, NWS Memphis, TN

November 7, 2023Dunklin County, Pemiscot County, Missouri; 4 counties in Arkansas

NWS Memphis, TN issued this wind advisory at Nov 7, 2023, 2:22 PM CST for Dunklin County, Pemiscot County, Missouri; 4 counties in Arkansas. It took effect at Nov 8, 2023, 8:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2023, 2:22 PM CST (20:22 UTC)
In effect from
Nov 8, 2023, 8:00 AM CST
Expired
Nov 8, 2023, 6:00 PM CST
In force
10 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2023-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2023-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

243 
WWUS74 KMEG 072022
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
222 PM CST Tue Nov 7 2023

ARZ009-018-026-028-MOZ113-115-081100-
/O.NEW.KMEG.WI.Y.0016.231108T1400Z-231109T0000Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Blytheville, Kennett, and Caruthersville
222 PM CST Tue Nov 7 2023

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...In Arkansas, Clay, Greene, Craighead and Mississippi 
  Counties. In Missouri, Dunklin and Pemiscot Counties.

* WHEN...From 8 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Localized blowing dust could occur and
  reduce roadway visibility at times as fields have recently been
  plowed and/or burned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AC3
3 follow-up statements
944 
WWUS74 KMEG 080926
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
326 AM CST Wed Nov 8 2023

ARZ009-018-026-028-MOZ113-115-090000-
/O.CON.KMEG.WI.Y.0016.231108T1400Z-231109T0000Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Blytheville, Kennett, and Caruthersville
326 AM CST Wed Nov 8 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...In Arkansas, Clay, Greene, Craighead and Mississippi 
  Counties. In Missouri, Dunklin and Pemiscot Counties.

* WHEN...From 8 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

*PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
763 
WWUS74 KMEG 080927
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
327 AM CST Wed Nov 8 2023

ARZ009-018-026-028-MOZ113-115-081730-
/O.CON.KMEG.WI.Y.0016.231108T1400Z-231109T0000Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Blytheville, Kennett, and Caruthersville
327 AM CST Wed Nov 8 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...In Arkansas, Clay, Greene, Craighead and Mississippi 
  Counties. In Missouri, Dunklin and Pemiscot Counties.

* WHEN...From 8 AM to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
971 
WWUS74 KMEG 081611
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1011 AM CST Wed Nov 8 2023

ARZ009-018-026-028-MOZ113-115-090000-
/O.CON.KMEG.WI.Y.0016.000000T0000Z-231109T0000Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Blytheville, Kennett, and Caruthersville
1011 AM CST Wed Nov 8 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...In Arkansas, Clay, Greene, Craighead and Mississippi 
  Counties. In Missouri, Dunklin and Pemiscot Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 7, 11:57 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Nov 7, 11:57 AM CST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1157 AM CST Tue Nov 7 2023

...New UPDATE...

.UPDATE...
Issued at 1150 AM CST Tue Nov 7 2023

Temperatures are running about a degree or two cooler than 24
hours ago, mainly due to a lingering deck of slowly-eroding low
level stratus. Nonetheless, near-record high temperatures are
still possible again this afternoon. Did not make any significant
changes to the forecast for this afternoon. Highs will top out in
the lower 80s with mostly clear skies and gusty southwest winds.

AC3

&&

.SYNOPSIS...
Issued at 346 AM CST Tue Nov 7 2023

Near record warmth is expected again across the Mid-South into
Wednesday as temperatures rise into the lower 80s across most
locations. A slow moving cold front will bring a return of rain
chances and perhaps an isolated thunderstorm to the region late
Wednesday night into Friday night. Much cooler air will return by
Friday with highs only in the 50s. Temperatures will moderate
back to the 60s by the upcoming weekend.

&&

.DISCUSSION...
(Today through Monday)
Issued at 346 AM CST Tue Nov 7 2023

00Z upper air analysis and GOES-16 satellite trends depict nearly
zonal flow present over much of the Continental United States. A
subtle but weak shortwave trough embedded within the mid-level
flow is producing some 4-5 kft clouds over portions of the Mid-
South mostly over east Arkansas and along the TN/MS state line.
Otherwise, mostly clear skies prevail across the area with
temperatures as of 2 AM CST ranging from the 50s to lower 60s with
the warmest temperatures occurring over east/northeast Arkansas
and in the Memphis metro area.

An upper-level ridge axis centered over the Gulf of Mexico will
bring another couple of days of near record warmth to the Mid-
South through Wednesday as 925 mb temperatures between 18-20C mix
down to the surface resulting in highs in the lower 80s with a
few locations approaching the middle 80s. NBM guidance was
trending too cool and adjusted temperatures accordingly towards
the NBM 75th percentile. Short-term models indicate the upper-
level ridge will weaken sufficiently to allow a weak cold front to
gradually drop into the Lower Mississippi Valley Wednesday night
through Friday night. Relatively weak instability will result in
thunderstorm coverage remaining isolated at best. Rainfall amounts
through this period are anticipated to average between one-half
to one inch at best.

This front will bring much cooler air back into the area once
again with highs on Friday only in the 50s and lows Friday night
in the middle 30s to middle 40s. Temperatures will moderate back
to near normal values for November this weekend into early next
week as an upper-level ridge builds back into the region. Long term
model trends indicate rain chances may return early next week as a
southern stream mid-level shortwave trough moves across the
Southern U.S. Low end rain chances seem reasonable given the
timing differences between the model solutions.

CJC

Temperature Records for 11/7 and 11/8
	 TUE 11/7 WED 11/8
KMEM 83/2005  83/2005
KMKL 81/2005  84/2005
KJBR 83/2005  83/2005
KTUP 86/2005  87/2005

&&

.AVIATION...
(18Z TAFS)
Issued at 1116 AM CST Tue Nov 7 2023

VFR conditions are expected for the next 30 hours. The main
concern at this time is LLWS. LLWS conditions are borderline at
KJBR and KMEM. The RAP, NAM, and GFS20 are nearing 30 kts at 925
mb. Low confidence in winds mixing to the surface. Gusty
conditions and elevated sustained winds will continue tomorrow
remaining southerly.

DNM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CJC
AVIATION...DNM

Nearby

Wind Advisories in Arkansas, 2023Wind Advisories in Missouri, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.